Alert archive / Georgia / Flash Flood Warnings in 2023
Flash Flood Warning 57, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Sep 1, 2023, 11:03 AM EDT for Berrien County, Irwin County, Georgia. It was in force for 102 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 1, 2023, 11:03 AM EDT (15:03 UTC)
- Expired
- Sep 1, 2023, 12:45 PM EDT
- In force
- 102 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Berrien County, GA, Irwin County, GA
The radar
The Moody AFB radar (KVAX), 64 km from the middle of the area, began a volume at 15:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 3.1 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1658 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 489 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
121
WGUS52 KTAE 011503
FFWTAE
GAC019-155-011515-
/O.NEW.KTAE.FF.W.0057.230901T1503Z-230901T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
1103 AM EDT Fri Sep 1 2023
The National Weather Service in Tallahassee has issued a
* Flash Flood Warning for...
Berrien County in south central Georgia...
Southeastern Irwin County in south central Georgia...
* Until 1115 AM EDT.
* At 1103 AM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Nashville, Enigma, Alapaha, Glory, Gladys, Weber, Bannockburn,
Berrien Co A/P and Wray.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3157 8324 3167 8300 3166 8300 3166 8301
3164 8301 3164 8303 3161 8306 3156 8306
3152 8308 3148 8311 3147 8315 3140 8314
3135 8310 3133 8306 3130 8306 3128 8304
3122 8305 3113 8323 3126 8334 3139 8333
FLASH FLOOD...RADAR INDICATED
$$
JM2 follow-up statements
073
WGUS52 KTAE 011510
FFWTAE
GAC019-155-011645-
/O.EXT.KTAE.FF.W.0057.000000T0000Z-230901T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
1110 AM EDT Fri Sep 1 2023
The National Weather Service in Tallahassee has extended the
* Flash Flood Warning for...
Berrien County in south central Georgia...
Southeastern Irwin County in south central Georgia...
* Until 1245 PM EDT.
* At 1110 AM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Nashville, Enigma, Alapaha, Glory, Gladys, Weber, Bannockburn,
Berrien Co A/P and Wray.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3157 8324 3167 8300 3166 8300 3166 8301
3164 8301 3164 8303 3161 8306 3156 8306
3152 8308 3148 8311 3147 8315 3140 8314
3135 8310 3133 8306 3130 8306 3128 8304
3122 8305 3113 8323 3126 8334 3139 8333
FLASH FLOOD...RADAR INDICATED
$$
AH056
WGUS72 KTAE 011639
FFSTAE
Flash Flood Statement
National Weather Service Tallahassee FL
1239 PM EDT Fri Sep 1 2023
GAC019-155-011649-
/O.EXP.KTAE.FF.W.0057.000000T0000Z-230901T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Berrien GA-Irwin GA-
1239 PM EDT Fri Sep 1 2023
...FLASH FLOOD WARNING WILL EXPIRE AT 1245 PM EDT THIS AFTERNOON FOR
BERRIEN AND SOUTHEASTERN IRWIN COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3157 8324 3167 8300 3166 8300 3166 8301
3164 8301 3164 8303 3161 8306 3156 8306
3152 8308 3148 8311 3147 8315 3140 8314
3135 8310 3133 8306 3130 8306 3128 8304
3122 8305 3113 8323 3126 8334 3139 8333
$$
HanerWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Sep 1, 6:40 AM EDT, 4 hours 23 minutes earlier.
Area forecast discussion, Sep 1, 6:40 AM EDT, 4 hours 23 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
640 AM EDT Fri Sep 1 2023
...New AVIATION...
.NEAR TERM...
(Today and tonight)
Issued at 357 AM EDT Fri Sep 1 2023
An upper level trough that has remained fairly quasi-stationary over
the last day or two is expected to remain over the north central
Gulf of Mexico today. This will lead to the region to continue to
remain in the right entrance region of a 40-60 knot jet-streak,
which extends into the Mid-Atlantic states. This positioning of the
jet-streak in respect to our region will provide upper level forcing
for ascent which will promote widespread shower and thunderstorm
activity across the region. At the surface, a surface high pressure
looks to settle into Virginia and the Carolinas this evening, which
will push a back-door front down the east side of the Apalachians
and into the deep southeast today. This back-door front will provide
a focus for showers and thunderstorms to develop off of this
afternoon and evening. These two mechanisms for storm initiation
will combine to potentially lead to localized flash flooding. This
flash flooding potential will similarly be fueled by PWATS around
2.25 inches that are currently over the area. Given the potential
for localized flash flooding today, WPC has issued a Slight Risk
(level 2 of 4) for excessive rainfall across portions of the Florida
Big Bend and Panhandle, and a Marginal Risk (level 1 of 4) for
excessive rainfall across portions of SE Alabama and SW Georgia for
today. Given the recent rains from Hurricane Idalia, those regions
that saw heavy rainfall will be more susceptible to flash flooding
than zones primarily west of the Flint river that saw much lower to
near zero rainfall totals from Idalia. High temperatures will
generally remain in the mid to upper 80s today, and lows will
generally fall into the low 70s tonight.
&&
.SHORT TERM...
(Saturday through Sunday night)
Issued at 357 AM EDT Fri Sep 1 2023
High pressure will gradually usher the stationary boundary out of
the region on Saturday, keeping the best precip chances over
southeast AL and the FL counties. The chance for heavy rain and
localized flooding will continue for these area as PWATs remain
elevated and around 2.0 to 2.25 inches. By Sunday, most of the
area should be under the influence of high pressure. The upper
level trough and associated frontal boundary may still lead to
a chance for showers and storms along the nature coast and our
western Gulf waters.
High temperatures for Saturday will generally be in the low to mid
80s for southeast AL, southwest GA, and the interior portion of
the western FL Panhandle. Elsewhere, the mid to upper 80s are
forecast. By Sunday, temperatures increase, with the mid to upper
80s forecast for southeast AL and southwest GA while the FL
counties peak in the upper 80s to near 90.
&&
.LONG TERM...
(Monday through Thursday)
Issued at 357 AM EDT Fri Sep 1 2023
Ridging is forecast to dominate much of the period leading to
increasing temperatures and dry weather. The upper 80s and low 90s
can be expected for the first portion of the period, with mid 90s
expected by midweek.
&&
.AVIATION...
(12Z TAFS)
Issued at 639 AM EDT Fri Sep 1 2023
MVFR to LIFR CIGs are currently being observed at all terminals
this morning. These restrictions are expected to linger for much
of the morning hours. Showers and thunderstorms will expand across
the region for most of the day, which will cause periods of MVFR
to IFR restrictions at all terminals. MVFR CIGs look to return
early tonight shortly after 00 UTC for all terminals.
&&
.MARINE...
Issued at 357 AM EDT Fri Sep 1 2023
South to southeasterly flow is expected today and will become
easterly by the weekend. Scattered to widespread showers and
thunderstorms will be possible through Saturday, before returning
to a more typical summertime pattern by Sunday. Chances for rain
and storms around midweek.
&&
.FIRE WEATHER...
Issued at 357 AM EDT Fri Sep 1 2023
The recent heavy rainfall associated with Hurricane Idalia, combined
with higher than normal rain chances over the next couple of days
will lead to no fire weather concerns at this time.
&&
.HYDROLOGY...
Issued at 357 AM EDT Fri Sep 1 2023
Rivers:
The Withlacoochee, Aucilla, and St. Marks rivers remain elevated
and are currently in action stage as of this morning. The Aucilla
at Lamont and the St. Marks at Newport are still expected to make
it to minor flood stage this weekend. The latest observations and
guidance for the Withlacoochee near Valdosta appears to have shown
a crest in action stage and may hold in that range for the few
days. As a result, the Flood Warning for the Withlacoochee River -
Fattest has been cancelled.
Heavy Rain Friday and Saturday:
Upper level troughing over the central Gulf in addition to a quasi
stationary boundary will lead to showers and thunderstorms today
and tomorrow. Today is expected to have the best chance for areas
of heavy rain, as PWATs are anticipated to be around 2.25 inches
and a backdoor front may work its way into the area giving the
environment another forcing mechanism to work with. Currently, we
have rainfall amounts ranging roughly from 0.75 to 1.80 inches
across southeast AL, the FL counties, and from Quitman County to
Brooks County GA. Areas north of the aforementioned GA line are
less 0.50 inches of rain. Probabilistic CAM and ensemble guidance
for the next 24 to 48 hours, show that locally higher amounts of
3 to 5 inches may be possible. WPC has issued a Slight Risk
(level 2 of 4) for Excessive Rainfall across portions of the
Florida Big Bend and Panhandle, and a Marginal Risk (level 1 of 4)
for excessive rainfall across portions of SE Alabama and SW
Georgia for today. Given the recent rains from Hurricane Idalia,
those regions that saw heavy rainfall will be more susceptible to
flash flooding than zones primarily west of the Flint river that
saw much lower to near zero rainfall totals from Idalia. For
tomorrow, high pressure builds in from the northeast which should
usher the stationary front out of the region. WPC paints a
Marginal Risk (level 1 of 4) from the Forgotten Coast to the FL
Panhandle. PWATs of 2.0 to 2.25 inches remains over this area
which could lead to pockets of heavy rain and localized flooding.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 88 71 86 70 / 90 60 50 10
Panama City 88 74 86 74 / 100 80 80 40
Dothan 85 69 83 68 / 80 60 40 10
Albany 83 70 84 67 / 70 30 20 0
Valdosta 86 70 86 67 / 70 30 20 0
Cross City 89 73 89 70 / 90 60 50 20
Apalachicola 87 76 85 76 / 100 80 80 40
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late tonight for FLZ108-112-114-
115.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Bunker
SHORT TERM...KR
LONG TERM....KR
AVIATION...Bunker
MARINE...KR
FIRE WEATHER...Bunker
HYDROLOGY...KRThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 8:21 PM EDT | Areal Flood Advisory | TAE | Lanier, Lowndes | 2 hr |
| Sep 1, 9:18 AM EDT | Areal Flood Advisory | TAE | Berrien, Irwin | 105 min |
| Sep 1, 11:34 AM EDT | Flood Watch | TAE | Baker, Brooks, Colquitt, Cook, Decatur, Grady and 6 more | 11 hr |
| Sep 1, 1:47 PM EDT | Areal Flood Advisory | TAE | Brooks, Lanier, Lowndes | 3 hr |
| Sep 1, 4:46 PM EDT | Areal Flood Advisory | TAE | Early | 83 min |
| Sep 1, 6:10 PM EDT | Special Weather Statement | TAE | Seminole | 50 min |
| Sep 1, 6:27 PM EDT | Areal Flood Advisory | TAE | Seminole | 2 hr |
Nearby
Flash Flood Warnings in Georgia, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.